You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Mutual Dependence of Random Variables and Maximum Discretized Entropy
Carlo Bertoluzza and Bruno Forte
The Annals of Probability
Vol. 13, No. 2 (May, 1985), pp. 630-637
Published by: Institute of Mathematical Statistics
Stable URL: http://www.jstor.org/stable/2243816
Page Count: 8
You can always find the topics here!Topics: Entropy, Rectangles, Probability distributions, Random variables, Cartesianism, Mathematical maxima, Integers, Pattern recognition, Atoms
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
In connection with a random vector (X, Y) in the unit square Q and a couple (m, n) of positive integers, we consider all discretizations of the continuous probability distribution of (X, Y) that are obtained by an m × n cartesian decomposition of Q. We prove that Y is a (continuous and invertible) function of X if and only if for each m, n the maximum entropy of the finite distributions equals log(m + n - 1)
The Annals of Probability © 1985 Institute of Mathematical Statistics